Israel Journal of Mathematics

, Volume 53, Issue 3, pp 321–345

Smash products and outer derivations

  • Jeffrey Bergen
  • S. Montgomery

DOI: 10.1007/BF02786565

Cite this article as:
Bergen, J. & Montgomery, S. Israel J. Math. (1986) 53: 321. doi:10.1007/BF02786565


LetR be a prime ring andL a Lie algebra acting onR as “Q-outer” derivations (if charR=p≠0, assume thatL is restricted). We study ideals and the center of the smash productR #U(L) (respectivelyR #u(L) ifL is restricted) and use these results to study the relationship betweenR and the ring of constantsRL. More generally, for any finite-dimensional Hopf algebraH acting onR such thatR #H satisfies the “ideal intersection property”, we useR #H to study the relationship betweenR and the invariant ringRH.

Copyright information

© Hebrew University 1986

Authors and Affiliations

  • Jeffrey Bergen
    • 1
  • S. Montgomery
    • 2
  1. 1.Department of MathematicsDe Paul UniversityChicagoUSA
  2. 2.Department of MathematicsUniversity of Southern CaliforniaLos AngelesUSA

Personalised recommendations